Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Fertility

Question: Women Extenze and the Depo Shot?


 etpak907 - Mon Jun 07, 2010 12:53 am

Is it safe for my girlfriend to take a natural female enhancement (Women Extenze, or other such as Maca root or horny goat weed,) while she is on the Depo Shot? On the Extenze website it did say three ingredients could potentially reduce the effectiveness of birth control. Those ingredients are: Black Cohosh, Wild Yam and Licorice. She is taking it because the Depo shot has decreased her sex drive quiet a bit, and we want to try and revitalize it.

Thanks for the help and advice.
 Debbie Miller, RN - Thu Jun 10, 2010 8:39 pm

User avatar Hello,
I cannot advise you about alternative treatments and herbal remedies. These are not regulated and tested in the same way as other drugs so we cannot say if there will be any detrimental effects or not. However, most women respond best to other methods to increase arousal and interest. The emotions and relationship issue have a large effect on her. About 40% of women report a disappointing level of sexual arousal. There is research being done to try and find a safe and effective women's libido enhancer but it is not here yet. I would advise caution about what you read on the internet and are sold. If you meet with an herbalist, you might get some help but they may not know the interactions with other prescription drugs.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us